MAUDE Adverse Event Report: B. BRAUN MEDICAL INC PINNACLE; CONTROL PANEL

B. BRAUN MEDICAL INC PINNACLE; CONTROL PANEL
Model Number 601192
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per reported by the user facility: the control panel power supply/brick caught fire and melted the power receptacle.It is unknown if there were any power surges or electrical issues within the wall outlet.It was reported the technician saw smoke and unplugged the control panel.When the power supply was removed from the control panel the technician saw flames within the power supply and the control panel.There was no patient injury.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number 400495375.The actual control module and power brick involved in the reported incident were returned for evaluation.When the items were evaluated the reported issue was observed.The root cause of the thermal damage could not be determined.The pinnacle tpn management system and its components (which includes the power supply/power brick) have been thoroughly tested for protection against fire.The system components conform to electrical safety standard iec 61010-1 clause 9 for protection against the spread of fire, which includes compliance for containment of fire within the equipment, should it occur.The power supply as a sub-component is also compliant with ul requirements for protection against fire.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PINNACLE
Common Device Name
CONTROL PANEL
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key10965674
Report Number1641965-2020-00023
Device Sequence Number982892
Product Code NEP
UDI-Device Identifier04046964957444
UDI-Public(01)04046964957444
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number601192
Device Catalogue Number601192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1